MAUDE Adverse Event Report: BAUSCH + LOMB 25 GA HIGH SPEED VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25 GA HIGH SPEED VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION
Model Number BL5625
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One opened pouch was received.The tip protector was not returned.The needle is bent.The port window is in the opened position with no visible debris.There was fluid in the tubing.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc system.The cutter had good clean cuts throughout the various cut rates and had good aspiration.Sterilization and lot history records were reviewed and no exceptions were found.
 
Event or Problem Description
The vitreous was caught on the front of the cutter.No patient impact.Additional information regarding the nature of the problem has been requested.
 
Additional Manufacturer Narrative
Additional information received states the cutter is not cutting so the vitreous gets caught between the cutter hole.They changed the cutter and continued the surgery.

Brand Name
25 GA HIGH SPEED VITRECTOMY CUTTER
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7396638
Report Number0001920664-2018-00043
Device Sequence Number723737
Product Code HQC
UDI-Device Identifier20757770057928
UDI-Public(01)20757770057928(17)190114
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2019
Device Model NumberBL5625
Device Lot NumberV9874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer03/25/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1